Texas, 2005Heat in Texas, September 21 to 28, 2005
September 21 to 28, 2005 · NWS HGX · 4 events in 4 counties and zones
4 heat, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 49
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 21, 11:36 AM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 21, 11:36 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1236 PM CDT WED SEP 21 2005
.DISCUSSION...
HURRICANE RITA REMAINS THE TOP NEWS OF THE DAY. MODEL REMAIN FAIRLY
CONSISTENT WITH ITS TRACK TOWARD THE MID/UPPER TX COAST AND AS SUCH
THE OFFICIAL FORECAST TRACK HAS NOT CHANGED MUCH. IN THE MEANTIME..
HOT/DUSTY CONDITIONS TO PREVAIL UNDER THE INFLUENCE OF THE PERSIST-
ENT RIDGING ALOFT. WILL KEEP WITH THE CURRENT PROGS OF NEAR RECORD/
RECORD MAX TEMPS THIS AFTN. 41
&&
FOR MORE DETAILED LOCAL INFORMATION ON HURRICANE RITA AND ASSOCIATED
HAZARDS - REFER TO THESE NWS HOUSTON/GALVESTON PRODUCTS:
HURRICANE LOCAL STATEMENT - PIL: SATHLSHGX
COASTAL FLOOD WATCH - PIL: SATCFWHGX
PUBLIC INFORMATION STATEMENT - PIL: SATPNSHGX
THESE PRODUCTS ARE ACCESSIBLE FROM THE HOUSTON/GALVESTON NATIONAL
WEATHER SERVICE WEB SITE AT WWW.SRH.NOAA.GOV/HGX.
&&
.MARINE...NO CHANGES OTHER THAN TO TWEAK UP THE SEAS THURSDAY AND
THURSDAY NIGHT AS RITA SHOULD BE A 4 OR 5 IN THE OFFSHORE GULF
GENERATING SOME VERY LARGE SWELLS. 45
&&
.AVIATION...VFR. A FEW CU POSSIBLE THIS AFTERNOON BUT MAINLY JUST A
WIND FORECAST. NORTHEASTERLY FLOW OF 5-12 KNOTS SHOULD BUCKLE A
LITTLE THIS AFTERNOON AS SEABREEZE CIRCULATION DEVELOPS BUT MAKES
LITTLE HEADWAY INLAND. NORTHEAST WINDS AGAIN THURSDAY MORNING
STARTING OUT AT 5 TO 10 KNOTS AND PICKING UP TO AROUND 10 KNOTS BY
17Z. RITAS FEEDER BANDS STILL OVER THE COASTAL WATERS WITH CIRRUS
CANOPY EXPANDING ACROSS THE SOUTHERN TERMINALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 100 73 98 74 93 / 0 0 10 10 30
HOUSTON (IAH) 97 73 96 76 90 / 0 0 10 20 50
GALVESTON (GLS) 94 82 93 82 87 / 0 0 10 30 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 21, 6:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
700 AM CDT WED SEP 21 2005
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-221200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
700 AM CDT WED SEP 21 2005
...COASTAL FLOOD WATCH ISSUED FOR THE UPPER TEXAS COAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HURRICANE RITA IS FORECAST TO MAKE LANDFALL ALONG THE MIDDLE TEXAS
COAST BETWEEN FRIDAY EVENING AND SATURDAY MORNING. BASED ON THE
FORECAST TRACK...TROPICAL STORM CONDITIONS COULD IMPACT THE MID AND
UPPER TEXAS COAST BEGINNING FRIDAY AFTERNOON. HURRICANE FORCE WINDS
WILL IMPACT PORTIONS OF THE MIDDLE AND UPPER TEXAS COAST...AND SOME
PARTS OF SOUTHEAST TEXAS FRIDAY NIGHT AND SATURDAY MORNING.
THE FORECAST TRACK OF RITA FAVORS THE LIKELIHOOD OF WIDESPREAD HEAVY
RAINFALL...DAMAGING WINDS...AND ISOLATED TORNADOES ACROSS MUCH
OF SOUTHEAST TEXAS FRIDAY NIGHT AND SATURDAY AS THE STORM MAKES
LANDFALL. WIDESPREAD DOWNED TREES ARE EXPECTED EXTENDING WELL INLAND
FROM THE COAST. A SIGNIFICANT STORM SURGE IMPACT WILL OCCUR ALONG THE
UPPER TEXAS COAST AND BAYS EVEN AT A GREAT DISTANCE FROM WHERE THE
CENTER MAKES LANDFALL.
PERSONS ACROSS SOUTHEAST TEXAS ARE URGED TO MONITOR THE LATEST
ADVISORIES FROM THE NATIONAL HURRICANE CENTER ON TROPICAL STORM
RITA...AND THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL
WEATHER SERVICE.
A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR THE UPPER TEXAS COAST. FOR
SPECIFIC INFORMATION ON THE TIDES...PLEASE REFER TO THE COASTAL FLOOD
WATCH (SATCFWHGX).
FOR MORE SPECIFIC LOCAL HAZARD INFORMATION RELATED TO HURRICANE
RITA...PLEASE REFER TO THESE LOCAL NWS HOUSTON/GALVESTON PRODUCTS:
HURRICANE LOCAL STATEMENT - PIL: SATHLSHGX - WMO HEADER: WTUS84
COASTAL FLOOD WATCH - PIL: SATCFWHGX - WMO HEADER: WHUS44
PUBLIC INFORMATION STATEMENT - PIL: SATPNSHGX - WMO HEADER: NOUS44
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Heat, Harris
- When
- September 21, 3:00 PM CST to September 28, 3:00 PM CST
- Where
- Harris forecast zone
- Deaths
- 34 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Deaths were all associated with the evacuation for Hurricane Rita, both before and after Rita's arrival. Rita made landfall just east of the Texas/Louisiana border early Saturday morning, September 24th.
Heat, Chambers
- When
- September 22, 3:00 PM CST
- Where
- Chambers forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.708, -94.671 (the zone’s center; the record gives no point)
Deaths were all associated with the evacuation for Hurricane Rita, both before and after Rita's arrival. Rita made landfall just east of the Texas/Louisiana border early Saturday morning, September 24th.
Heat, Houston
- When
- September 22, 3:00 PM CST
- Where
- Houston forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.318, -95.423 (the zone’s center; the record gives no point)
Deaths were all associated with the evacuation for Hurricane Rita, both before and after Rita's arrival. Rita made landfall just east of the Texas/Louisiana border early Saturday morning, September 24th.
Heat, Montgomery
- When
- September 22, 3:00 PM CST to September 26, 3:00 PM CST
- Where
- Montgomery forecast zone
- Deaths
- 13 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.300, -95.503 (the zone’s center; the record gives no point)
Deaths were all associated with the evacuation for Hurricane Rita, both before and after Rita's arrival. Rita made landfall just east of the Texas/Louisiana border early Saturday morning, September 24th.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Harris | 2005-09-22 | 17 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-22 | 75 | Female | Other | Direct |
| Heat, Harris | 2005-09-21 | 83 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-21 | 91 | Female | Other | Direct |
| Heat, Harris | 2005-09-23 | 58 | Female | Outside/Open Areas | Direct |
| Heat, Harris | 2005-09-23 | 1 | Male | Other | Direct |
| Heat, Harris | 2005-09-23 | 51 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-23 | 72 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-25 | 50 | Female | Permanent Home | Direct |
| Heat, Harris | 2005-09-25 | 63 | Male | Permanent Home | Direct |
| Heat, Harris | 2005-09-22 | 71 | Female | Other | Direct |
| Heat, Harris | 2005-09-26 | 29 | Female | Other | Direct |
| Heat, Harris | 2005-09-23 | 30 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-27 | 65 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-27 | 72 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-28 | 66 | Male | Other | Direct |
| Heat, Harris | 2005-09-22 | 58 | Male | Other | Direct |
| Heat, Harris | 2005-09-22 | 67 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-22 | 69 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-22 | 83 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-22 | 24 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-22 | 43 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-24 | 92 | Female | Permanent Home | Direct |
| Heat, Harris | 2005-09-24 | 79 | Female | Other | Direct |
| Heat, Harris | 2005-09-24 | 71 | Male | Permanent Home | Direct |
| Heat, Harris | 2005-09-25 | 90 | Male | Other | Direct |
| Heat, Harris | 2005-09-25 | 86 | Female | Other | Direct |
| Heat, Harris | 2005-09-25 | 85 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-26 | 83 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-26 | 92 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-21 | 27 | Female | Outside/Open Areas | Direct |
| Heat, Harris | 2005-09-21 | 91 | Female | Other | Direct |
| Heat, Harris | 2005-09-24 | 80 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Harris | 2005-09-22 | 73 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Chambers | 2005-09-22 | | | Outside/Open Areas | Direct |
| Heat, Houston | 2005-09-22 | | | Outside/Open Areas | Direct |
| Heat, Montgomery | 2005-09-22 | 68 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Montgomery | 2005-09-22 | 53 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Montgomery | 2005-09-24 | 71 | Male | Other | Direct |
| Heat, Montgomery | 2005-09-22 | 81 | Male | Other | Direct |
| Heat, Montgomery | 2005-09-22 | 80 | Female | Outside/Open Areas | Direct |
| Heat, Montgomery | 2005-09-26 | 76 | Female | Permanent Home | Direct |
| Heat, Montgomery | 2005-09-26 | 44 | Male | Permanent Home | Direct |
| Heat, Montgomery | 2005-09-26 | 43 | Female | Permanent Home | Direct |
| Heat, Montgomery | 2005-09-22 | 62 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Montgomery | 2005-09-22 | 59 | Female | Other | Direct |
| Heat, Montgomery | 2005-09-23 | 29 | Male | Other | Direct |
| Heat, Montgomery | 2005-09-26 | 76 | Female | Other | Direct |
| Heat, Montgomery | 2005-09-23 | 93 | Female | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Minnesota, September 21, 20051 death · 4 injured · $301 million · F2 · 78 events
- Flash Flood and Hail in Wisconsin, September 21, 2005$30 million · 3 in hail · 8 events
- Lightning Strike in Mississippi, September 21, 2005$50,000 · 1 event
- High Surf in Hawaii, September 21 to 23, 20057 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 21, 200553 kt wind · 3 events
- Flash Flooding in Idaho, September 21, 2005$5,000 · 2 events
- Damaging Wind in Wyoming, September 21, 200557 kt wind · 1 event
- Heavy Rain in Florida, September 21, 20051 event
- Damaging Wind in Florida, September 21, 200553 kt wind · 1 event
- Heavy Rain in Florida, September 21, 20051 event
- Damaging Wind in Wisconsin, September 21, 200550 kt wind · 1 event
- Hail in Utah, September 21, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478489, 5478490, 5478491, 5478551.